Alert archive / Montana / High Wind Warnings in 2020

High Wind Warning 8, NWS Glasgow, MT

November 13, 2020Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Nov 13, 2020, 10:20 PM MST for Phillips County, Montana. It was in force for 16 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 13, 2020, 10:20 PM MST (05:20 UTC)
Expired
Nov 14, 2020, 2:07 PM MST
In force
16 hr
Issued by
NWS Glasgow, MT

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 3:32 AM MSTNON-TSTM WND GST 561 Ese Zortman, MTMESONET STATION ALDM8 ZORTMAN 1W.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 451 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1849 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
451 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WWUS75 KGGW 140520
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
1020 PM MST Fri Nov 13 2020

MTZ060-141330-
/O.NEW.KGGW.HW.W.0008.201114T0520Z-201115T0100Z/
Southwest Phillips-
Including the city of Zortman
1020 PM MST Fri Nov 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Southwest Phillips County.

* WHEN...Until 6 PM MST Saturday.

* IMPACTS...High winds may move loose debris and damage property.
  Travel will be difficult especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ016-017-021>023-141330-
/O.CON.KGGW.LW.Y.0048.201114T1200Z-201115T0200Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
1020 PM MST Fri Nov 13 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM MST
SATURDAY FOR FORT PECK LAKE...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Fort Peck Lake.

* WHEN...From 5 AM to 7 PM MST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
2 follow-up statements
437 
WWUS75 KGGW 141003
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
303 AM MST Sat Nov 14 2020

MTZ060-150000-
/O.CON.KGGW.HW.W.0008.000000T0000Z-201115T0100Z/
Southwest Phillips-
Including the city of Zortman
303 AM MST Sat Nov 14 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Southwest Phillips County.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ016-017-021>023-150000-
/O.CON.KGGW.LW.Y.0048.201114T1200Z-201115T0200Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
303 AM MST Sat Nov 14 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR FORT PECK LAKE...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Fort Peck Lake.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
554 
WWUS75 KGGW 142107
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
207 PM MST Sat Nov 14 2020

MTZ060-142215-
/O.CAN.KGGW.HW.W.0008.000000T0000Z-201115T0100Z/
Southwest Phillips-
207 PM MST Sat Nov 14 2020

...HIGH WIND WARNING IS CANCELLED...

The threat for damaging winds has come to an end and the warning
has been cancelled.

$$

MTZ016-017-021>023-150200-
/O.CON.KGGW.LW.Y.0048.000000T0000Z-201115T0200Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
207 PM MST Sat Nov 14 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR FORT PECK LAKE...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Fort Peck Lake.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Nov 13, 2:05 PM MST, 8 hours 15 minutes earlier.

Area forecast discussion, Nov 13, 2:05 PM MST, 8 hours 15 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
205 PM MST Fri Nov 13 2020

.DISCUSSION...
High clouds will continue to stream in from the west the remainder
of today as a trough approaches from the west. A cold front will
sweep through from west to east tonight leading to increasing
winds.

A very windy day is on tap for Saturday as westerly to
northwesterly winds will be sustained at 20 to 30 mph with gusts
to 50 mph for most locations. Some areas along the lee of the
Little Rockies and south into Petroleum County could see wind
gusts closer to 60 mph, but confidence in wind gusts this high is
too low at this time to issue a High Wind Warning for these
areas. The next shift will take a look at data later this evening
and see if a warning will be necessary.

In addition to the wind, light snow showers are expected across
Northeast Montana Saturday morning and afternoon. Little in the
way of accumulation is expected, but with the fresh snow on the
ground combined with the light falling snow and strong winds,
there will likely be reductions to visibility. We will also see
snow drifting across roadways making for potentially hazardous
travel.

A weak Alberta clipper will drop into the northern plains Sunday
with a few light snow showers possible near the Canadian border.

An upper ridge then builds into the state early next week for
warmer temperatures through mid week.

-Mottice

&&

.AVIATION...
VFR conditions are expected through most of the forecast period.
Some snow showers will begin to develop Saturday afternoon and
these could lead to some MVFR conditions with lower ceilings.

Winds will increase considerably from late tonight into Saturday
afternoon. West winds will become northwesterly at all TAF sites
Saturday morning at 20 to 30 knots with gusts to 45 knots.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory from 5 AM to 7 PM MST Saturday For Fort Peck
Lake for Central and Southeast Phillips...Central and Southern
Valley...Garfield...McCone...Petroleum.

&&

weather.gov/glasgow

In the hours before

Local storm report, Nov 13, 10:12 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1012 PM MST FRI NOV 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     NON-TSTM WND GST 11 ENE ZORTMAN          47.96N 108.31W
11/13/2020  M57 MPH          PHILLIPS           MT   MESONET

            MESONET STATION MTMAL 11.3 SW PHILLIPS (MT
            DOT).

&&

RUX

Nearby

High Wind Warnings in Montana, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.